Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 17, 2015, 5:55 PM EDT for Boone County, Hamilton County, Montgomery County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 17, 2015, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IN, Hamilton County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 37 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:00 PM EDT | HEAVY RAIN 2.24 | 4 W Lebanon, IN | BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40 MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
697
WGUS53 KIND 172155
FFWIND
INC011-057-107-180100-
/O.NEW.KIND.FF.W.0035.150717T2155Z-150718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
* UNTIL 900 PM EDT
* AT 555 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARMEL...FISHERS...NOBLESVILLE...LEBANON...ZIONSVILLE...
WESTFIELD...CICERO...WHITESTOWN...SHERIDAN...THORNTOWN...LADOGA...
JAMESTOWN...ADVANCE...NEW ROSS...ULEN AND MORSE RESERVOIR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 149.
INTERSTATE 69 BETWEEN MILE MARKERS 203 AND 209.
INTERSTATE 74 BETWEEN MILE MARKERS 41 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4010 8597 3993 8593 3993 8670 3989 8689
4017 8669 4017 8624
$$
PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:19 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 17, 4:19 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 419 PM EDT FRI JUL 17 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 335 PM EDT FRI JUL 17 2015 AN UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A FEW THUNDERSTORMS THIS EVENING. OTHERWISE...A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING HOTTER CONDITIONS SATURDAY AND SUNDAY. A FEW STORMS MAY DEVELOP OVER NORTHERN SECTIONS SUNDAY AND BECOME MORE NUMEROUS SUNDAY NIGHT AS A COLD FRONT MOVES SOUTH INTO OUR REGION. THIS FRONT WILL TEMPORARILY STALL NEAR THE OHIO RIVER MONDAY AND THEN MOVE ON TO THE SOUTHEAST LATE TUESDAYS. ANOTHER WEAK COLD FRONT WILL MOVE OUR WAY LATE NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 335 PM EDT FRI JUL 17 2015 AREA OF THUNDERSTORMS HAVE DEVELOPED NORTH OF INTERSTATE 70 JUST NORTH OF INDY TO NEAR LAFAYETTE WITH ANOTHER AREA OVER RANDOLPH COUNTY. LAPS SHOWS CAPES OF 3,500 J/KG ACROSS OUR NORTHERN SECTIONS. SCATTERED STORMS WILL BE THE RULE EARLY THIS EVENING WITH ALL OF THIS DYING OFF BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND A BUILDING UPPER UPPER RIDGE. MODELS INDICATE SOME CLEARING LATER TONIGHT. BUT THERE SHOULD BE SOME WIND AS WELL OVERNIGHT WHICH SHOULD KEEP LOWS IN THE LOWER TO MIDDLE 70S. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 335 PM EDT FRI JUL 17 2015 A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING SOME OF THE HOTTEST TEMPERATURES SO FAR THIS SEASON AS 850 MB TEMPERATURES RISE TO +22 TO +24 CELSIUS. WENT NEAR TO SLIGHTLY BELOW ON A MOS BLEND ON TEMPERATURES SATURDAY DUE TO A WET GROUND... BUT STILL WITH HIGHS IN THE LOWER 90S OVER NORTHERN SECTIONS AND MIDDLE 90S ACROSS THE SOUTHWEST. HEAT INDEX VALUES WILL RANGE FROM THE LOWER 100'S OVER NORTHEAST SECTIONS TO ALMOST 110 AT VINCENNES. NORTHEAST SECTIONS MAY BE A LITTLE SHORT OF ADVISORY CONDITIONS...BUT WENT WITH A HEAT ADVISORY ALL AREAS. HEAT ADVISORY CONDITIONS MAY BE NEEDED AGAIN SUNDAY FOR PORTIONS OF OUR SOUTH AND SOUTHWEST. SOUNDINGS INDICATE A STRONGER CAP SATURDAY AS 700 MB TEMPERATURES RISE TO +10 TO +12 CELSIUS. WOULD NOT RULE OUT AN ISOLATED STORM SATURDAY ESPECIALLY SOUTHEAST WHERE CAP IS WEAKER... BUT CHANCES ARE TOO LOW TO MENTION. WILL BEGIN THUNDERSTORM CHANCES NORTH SATURDAY NIGHT AND ALL AREAS SUNDAY AS A COLD FRONT PUSHES INTO OUR REGION. SUNDAY APPEARS QUITE STORMY NORTH BY SUNDAY AFTERNOON AND ELSEWHERE SUNDAY NIGHT. COULD BE A FEW STORMS MONDAY CENTRAL AND SOUTH AS WEAK FRONT STALLS NEAR THE OHIO RIVER. TEMPERATURES BY MONDAY SHOULD BE BACK TO NEAR SEASONAL NORMS AS SLIGHTLY COOLER AIR PUSHES IN. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED 335 PM EDT FRI JUL 17 2015 A RIDGE ALOFT WILL ONCE AGAIN RETROGRADE BACK INTO THE HIGH PLAINS BY EARLY NEXT WORK WEEK. THUS...COOLER NORTHWEST FLOW WILL RESUME OVER THE AREA. TEMPERATURES WILL MODERATE BACK TO NORMAL AFTER A FRONTAL PASSAGE LATE THIS WEEKEND. AND ACTUALLY HIGHS ON MONDAY THROUGH POSSIBLY MID WEEK MAY FALL JUST SLIGHTLY BELOW NORMAL...AVERAGING IN THE LOW TO MID 80S FOR MOST LOCATIONS ACROSS CENTRAL INDIANA. NOT TO MENTION DEW POINTS IN THE 60S WILL ALLOW FOR LESS HUMID CONDITIONS. AFTER SOME WEAK CHANCES OF SHOWERS AND THUNDERSTORMS LINGERING ON MONDAY NIGHT...A LONG STRETCH OF DRY WEATHER WILL PREVAIL THROUGH AT LEAST MIDWEEK...THEN A SHORTWAVE IS PROJECTED TO MOVE ALONG A BOUNDARY WHICH INITIALLY STALLS JUST NORTH OF THE TENNESSEE VALLEY. THEN THE RIDGE WILL BEGIN TO SLIDE EAST OVER THE REGION AND RETURN FLOW WILL COMMENCE ACROSS THE AREA...AND CONDITIONS WILL WARM BACK UP AND BECOME MORE HUMID. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BEGINNING THURSDAY NIGHT THROUGH THE END OF THE NEXT WORK WEEK...HOWEVER NOT ANY HIGHER THAN 20 TO 30 PERCENT POPS BASED ON LIMITED MOISTURE...LACK OF A DECENT FORCING MECHANISM...AND EXPECTED COVERAGE. && .AVIATION /DISCUSSION FOR THE 172100Z KIND TAF UPDATE/... ISSUED AT 419 PM EDT FRI JUL 17 2015 CONVECTION CURRENTLY IMPACTING THE KIND TERMINAL WILL CONTINUE FOR PROBABLY ANOTHER HOUR OR SO. SHORT TERM MODEL GUIDANCE SUGGESTS CONVECTIVE THREAT SHOULD END AROUND 180000Z. PREVIOUS DISCUSSION FOLLOWS. PRIMARILY VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD ASIDE FROM SOME MVFR VISIBILITIES AT A FEW OF THE OUTLYING TAF SITES LATE TONIGHT INTO EARLY SATURDAY MORNING. A THIN BOUNDARY OF SCATTERED SHOWERS AND THUNDERSTORM BASICALLY REMAINING NORTH OF THE TAF SITES...EXCEPT FOR LAF WHERE MOST OF THE ACTIVITY REMAINS TO THE SOUTH. BASED ON RADAR TRENDS LEFT IN ONLY VCTS AND A CB GROUP FOR A BRIEF PERIOD LATE THIS AFTERNOON FOR LAF AND NO MENTION OF SHOWERS OR THUNDER IN ANY OF THE OTHER TAF SITES. FOR TONIGHT WEAK HIGH PRESSURE WITH SLIGHTLY DRIER AIR WILL EXPAND INTO CENTRAL INDIANA...WITH SKIES BECOMING MOSTLY CLEAR. COULD SEE SOME MVFR FOG AT A FEW OF THE OUTLYING TAF SITES MAINLY AFTER MIDNIGHT WHICH WAS INDICATED IN THE TAFS. IND NOT EXPECTED TO BE IMPACTED BY THIS AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR INZ021-028>031-035>049-051>057- 060>065-067>072. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...SMF AVIATION...SMF/JAS
Hazardous weather outlook, Jul 17, 6:23 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS 623 AM EDT FRI JUL 17 2015 INZ021-028>031-035>049-051>057-060>065-067>072-181030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 623 AM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING. CONDITIONS WILL BE HOT THIS AFTERNOON. HAZARDS: LIGHTNING. BRIEF HEAVY RAINFALL. GUSTY WINDS. SMALL HAIL. HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES. TIMING: THROUGH THE DAY BUT ESPECIALLY THIS AFTERNOON AND EVENING. DISCUSSION: A HOT AND HUMID AIRMASS WILL CONTRIBUTE TO THUNDERSTORM CHANCES TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. THERE IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR MONDAY COULD BE STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 FOR PARTS OF CENTRAL INDIANA FROM FRIDAY THROUGH SUNDAY. DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH TUESDAY. EARLY INDICATIONS ARE THAT THERE MAY BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 17, 2:32 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 232 PM EDT FRI JUL 17 2015 INZ039-171915- HAMILTON IN- 232 PM EDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON COUNTY UNTIL 315 PM EDT... AT 232 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NOBLESVILLE...OR 19 MILES NORTH OF INDIANAPOLIS...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARMEL...FISHERS...NOBLESVILLE...WESTFIELD...CICERO...FORTVILLE AND MORSE RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3993 8586 3996 8616 4014 8614 4014 8586 TIME...MOT...LOC 1832Z 275DEG 15KT 4005 8606 50
Special weather statement, Jul 17, 2:51 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT FRI JUL 17 2015
INZ036-037-046-171930-
HENDRICKS IN-MONTGOMERY IN-BOONE IN-
251 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOONE...SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN HENDRICKS COUNTIES UNTIL 330 PM EDT...
AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LADOGA...JAMESTOWN...NORTH SALEM...ADVANCE AND NEW
ROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4002 8690 4005 8653 3986 8656 3986 8669
3987 8669 3987 8689
TIME...MOT...LOC 1851Z 268DEG 15KT 3994 8680
50Special weather statement, Jul 17, 3:31 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 PM EDT FRI JUL 17 2015
INZ046-047-172015-
MARION IN-HENDRICKS IN-
331 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND NORTHERN
HENDRICKS COUNTIES UNTIL 415 PM EDT...
AT 330 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
DANVILLE TO NEAR ZIONSVILLE...AND MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BROWNSBURG...SPEEDWAY...DANVILLE...AVON...PITTSBORO...
MERIDIAN HILLS...WARREN PARK...CLERMONT...ROCKY RIPPLE...NORTH
SALEM...LIZTON...WILLIAMS CREEK...WYNNEDALE...SPRING HILL...CROWS
NEST...NORTH CROWS NEST...MONUMENT CIRCLE...INDIANA STATE FAIRGROUNDS
AND EAGLE CREEK RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3977 8597 3976 8663 3983 8669 3992 8669
3993 8616
TIME...MOT...LOC 1930Z 280DEG 15KT 3989 8667 3990 8634
50Special weather statement, Jul 17, 3:55 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT FRI JUL 17 2015
INZ048-172030-
HANCOCK IN-
355 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK COUNTY UNTIL 430 PM
EDT...
AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREENFIELD...OR 16 MILES SOUTHWEST OF ANDERSON...MOVING EAST AT 20
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MCCORDSVILLE...FORTVILLE...SHIRLEY...WILKINSON AND
SPRING LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3987 8560 3979 8560 3979 8563 3977 8564
3976 8588 3990 8594 3993 8594 3993 8586
3994 8586 3995 8580 3994 8558 3987 8558
TIME...MOT...LOC 1955Z 252DEG 19KT 3987 8583
50Special weather statement, Jul 17, 3:59 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 359 PM EDT FRI JUL 17 2015 INZ029-172045- TIPPECANOE IN- 359 PM EDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TIPPECANOE COUNTY UNTIL 445 PM EDT... AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WEST LAFAYETTE...OR NEAR LAFAYETTE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAFAYETTE...WEST LAFAYETTE...SHADELAND...BATTLE GROUND AND PURDUE UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4056 8670 4039 8669 4039 8699 4056 8700 TIME...MOT...LOC 1958Z 267DEG 14KT 4048 8691 50
Special weather statement, Jul 17, 4:15 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EDT FRI JUL 17 2015
INZ046>048-055-056-172100-
MARION IN-HENDRICKS IN-SHELBY IN-HANCOCK IN-JOHNSON IN-
415 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARION...SOUTHWESTERN HANCOCK...
NORTHERN JOHNSON...EAST CENTRAL HENDRICKS AND NORTHWESTERN SHELBY
COUNTIES UNTIL 500 PM EDT...
AT 415 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAWRENCE TO NEAR
SPEEDWAY TO PLAINFIELD...AND MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...GREENWOOD...LAWRENCE...PLAINFIELD...GREENFIELD...BEECH
GROVE...SPEEDWAY...DANVILLE...SOUTHPORT...AVON...CUMBERLAND...NEW
PALESTINE...WARREN PARK...MORRISTOWN...HOMECROFT...FAIRLAND...SPRING
LAKE...MONUMENT CIRCLE...INDIANAPOLIS INT'L AIRPORT AND INDIANA STATE
FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3958 8583 3957 8608 3973 8655 3976 8632
3989 8601 3972 8563
TIME...MOT...LOC 2015Z 296DEG 22KT 3983 8603 3973 8626 3972 8639
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:42 PM EDT | Special Weather Statement | IND | Hamilton | 48 min |
| Jul 17, 1:58 PM EDT | Special Weather Statement | IND | Montgomery | 32 min |
| Jul 17, 2:21 PM EDT | Special Weather Statement | IND | Tippecanoe | 24 min |
| Jul 17, 2:28 PM EDT | Special Weather Statement | IND | Randolph | 47 min |
| Jul 17, 2:32 PM EDT | Special Weather Statement | IND | Hamilton | 43 min |
| Jul 17, 2:51 PM EDT | Special Weather Statement | IND | Montgomery | 39 min |
| Jul 17, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 42 min |
| Jul 17, 3:31 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 44 min |
| Jul 17, 3:47 PM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 27 hr |
| Jul 17, 3:55 PM EDT | Special Weather Statement | IND | Hancock | 35 min |
| Jul 17, 3:59 PM EDT | Special Weather Statement | IND | Tippecanoe | 46 min |
| Jul 17, 4:15 PM EDT | Special Weather Statement | IND | Marion | 45 min |
| Jul 17, 4:23 PM EDT | Flash Flood Warning | IND | Hendricks, Marion, Montgomery, Putnam | 5 hr |
| Jul 17, 4:29 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 31 min |
| Jul 17, 4:33 PM EDT | Tornado Warning | IND | Clinton, Tippecanoe | 27 min |
| Jul 17, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 32 min |
| Jul 17, 5:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 46 min |
| Jul 17, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 30 min |
| Jul 17, 5:35 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 25 min |
| Jul 17, 5:38 PM EDT | Flash Flood Warning | IND | Clinton, Tippecanoe | 4 hr |
| Jul 17, 5:58 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 32 min |
| Jul 17, 5:59 PM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Morgan, Shelby | 3 hr |
| Jul 17, 7:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Putnam | 37 min |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.